Eye Care Expert Forum
Bilateral Iritis after LASIK
About This Forum:

Our Ask-A-Doctor Eye Care Forum is where you can post your question and receive a personal answer from physicians affiliated with the American Academy of Ophthalmology.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Bilateral Iritis after LASIK

Hello - I have had floaters in my eyes since child hood and never thought that was an issue. I recently had LASIk surgery and was on Prednisolone for 2 weeks after the surgery. Within a couple of days of stopping the steroid drops, my eyes became red and was light sensitive. I rushed back to my LASER centre and they diagnosed me with bilateral iritis and claim that this was not triggered by LASIK. I have had no eye inflammation or infection before LASIK. Although, I am awaiting  blood work results for RA I am scared to death if something is wrong with me. What is the difference between bilateral iritis and Uveitis? How will I know which one I have? I am currently on a tapered course of Pred Forte.
Related Discussions
  • Iritis (1 replies):
    So for a few years now i had experienced a few episodes ...[more]
  • Iritis (1 replies):
    I have been on drops predisolone and a non-steroidal dro...[more]
  • iritis (1 replies):
    i was recently treated for iritis on jan1-08. took the t...[more]
  • iritis -swelling (3 replies):
    i was recently diagnosed with iritis after being incorre...[more]
  • Chronic Iritis (1 replies):
    I was diagnosed with Iritis about a year ago and have b...[more]
1573381_tn?1296151159
Any procedure can trigger iritis (which is one form of uveitis in the front part of the eye).  Sometimes this is associated with an underlying inflammatory condition for which blood testing is indicated.  Most cases resolve with a slow tapering course of steroid drops so be patient.  You just need to make sure your eye pressure gets checked regularly while on the steroid drops to make sure you have not developed high pressures (once every one to two weeks while on the drops).

HV
2 Comments
Blank
Avatar_f_tn
My family Dr. gave me a clean bill of health after seeing my blood work results. Nothing but Iron deficiency. While I am continuing on steroid drops ( with 3 drops /day now), my left eye vision is getting blurrier by the day. Could that be because of steroid drops ( Pred Forte) or healing from LASIK? Do you think the iritis will not show up after I finish tapering off the drops? I am scared of going blind or having eye issues for the rest of my life. Stupid LASIK :-( !
Blank
Continue discussion Blank
This Forum's Experts
233488_tn?1310696703
John C Hagan III, MD, FACS, FAAOBlank
Discover Vision Centers of Kansas City
Kansas City, MO
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank